Hail, Schuyler
- When
- April 4, 7:18 AM CST
- Where
- Schuyler County, Camden
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -90.767
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 4, 2:00 AM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CST FRI APR 4 2003 MAIN FORECAST CONCERNS WITH THIS PACKAGE ARE HIGH TEMPS AND SEVERE THREAT TODAY. 06Z SURFACE ANALYSIS SHOWED NEARLY STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTH OF KMLI TO JUST NORTH OF KIKK. WEAK SURFACE WAVE ALONG BOUNDARY ACROSS SE IOWA...WITH STRONGER WAVE IN SW KANSAS. LATEST KILX RADAR IMAGERY INDICATED SHOWERS ACROSS WESTERN AND NORTHERN PARTS OF THE CWA...GENERALLY WEST OF I-55. THUNDERSTORMS BEGINNING TO DEVELOP ALONG NORTHERN PERIPHERY OF PRECIP...ALONG INSTABILITY AXIS JUST AHEAD OF FRONT. FURTHER WEST...LARGE AREA OF CONVECTION CONTINUES TO FIRE ACROSS NE KANSAS ON THE NOSE OF 40-KNOT LLJ. AS THE SURFACE WAVE CURRENTLY IN SE IOWA TRACKS EASTWARD EARLY THIS MORNING...IT WILL GIVE THE BOUNDARY A SLIGHT PUSH SOUTHWARD. 00Z MESOETA SHOWS FRONT SAGGING AS FAR SOUTH AS KPIA BY 15Z...ALLOWING FAR N CWA TO GET INTO COOLER NORTHEASTERLY FLOW. FRONT SHOULD LIFT BACK NORTHWARD BY 18Z...AS SECOND WAVE APPROACHES FROM THE SW. ETA/GFS ARE NOT IN GOOD AGREEMENT WITH THE HANDLING OF THE SECOND WAVE. GFS TRACKS A FAIRLY WELL-DEFINED LOW CENTER TO NEAR KPIA BY 18Z...THEN INTO NW INDIANA BY 00Z SAT. MEANWHILE...ETA DEPICTS A BROADER LOW PRESSURE AREA AND HAS A FURTHER SOUTH TRACK. WILL LEAN MORE TOWARD THE GFS SOLUTION...AS IT HAS BEEN THE MOST CONSISTENT MODEL WITH THIS SYSTEM FOR THE PAST SEVERAL RUNS. WITH MORE NORTHERLY LOW TRACK...MOST OF CWA WILL REMAIN IN THE WARM SECTOR UNTIL LATER THIS AFTERNOON. WILL SEE A SHARP TEMPERATURE GRADIENT ACROSS CWA TODAY...WITH FAR NORTHERN COUNTIES REMAINING NORTH OF THE FRONT. TO THE SOUTH OF THE BOUNDARY...WILL BUMP HIGHS UP JUST A BIT...ESPECIALLY GIVEN CURRENT TEMPERATURES IN THE MIDDLE 60S. AS SECOND WAVE TRACKS NORTHEASTWARD...IT WILL DRAG A COLD FRONT THROUGH THE REGION FROM NW TO SE THIS AFTERNOON. CURRENT PRECIP SHOULD BE ONGOING THIS MORNING...WITH ANOTHER WAVE OF PRECIP EXPECTED THIS AFTERNOON WITH THE FRONTAL PASSAGE. LATEST DAY ONE CONVECTIVE OUTLOOK PLACES ALL BUT FAR NW UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY. FEEL BEST SHOT AT SEVERE WILL BE ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON...WHERE BEST INSTABILITY AND OMEGA FIELDS ARE EVIDENT. FRONT WILL SWING INTO INDIANA BY AROUND 03Z SAT...WITH A FEW LINGERING SHOWERS ACROSS SE CWA THIS EVENING. STRONG CANADIAN HIGH PRESSURE BUILDS INTO REGION ON SATURDAY...PROVIDING MUCH COOLER WEATHER. GFS CONTINUES RECENT TREND OF STRENGTHENING HIGH...THUS DELAYING ONSET OF NEXT PRECIP EVENT. NEXT SYSTEM NOW APPEARS IT WILL HOLD OFF UNTIL LATE SUNDAY INTO SUNDAY NIGHT. .ILX...NONE. BARNES
ILZ027>031-036>038-040>057-061>063-066>068-071>073-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 601 AM CST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING OVER MUCH OF CENTRAL ILLINOIS. THUNDERSTORMS MAY PRODUCE LARGE HAIL THIS MORNING TO THE NORTH OF A LINE FROM RUSHVILLE TO BLOOMINGTON. ADDITIONAL THUNDERSTORMS WILL ALSO DEVELOP THIS AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THIS ACTIVITY. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH FROM WEST TO EAST BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY EASTERN ILLINOIS SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE)
The Lincoln radar (KILX), 122 km away, was scanning. The volume nearest the first event began at 13:16 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew the roof off of a shed, blew over a light pole and numerous large tree limbs in Camden.
Thunderstorm winds blew down several trees, tree limbs and power lines northwest of Fairview and in Canton.
Numerous large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351930, 5351931, 5351932, 5351933, 5351934.